Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Goodland, KS

April 15, 2015Sherman County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 15, 2015, 7:44 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2015, 7:44 PM MDT (01:44 UTC)
Expired
Apr 15, 2015, 8:45 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
80.0 mph

Counties Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS53 KGLD 160144
SVRGLD
KSC181-193-160245-
/O.NEW.KGLD.SV.W.0013.150416T0144Z-150416T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT WED APR 15 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
  NORTHWESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 845 PM MDT/945 PM CDT/

* AT 744 PM MDT /844 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  EDSON...MOVING NORTHEAST AT 20 MPH.

  THIS IS A VERY DANGEROUS STORM. 

  HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  GOODLAND AND EDSON. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 21 AND 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3955 10118 3926 10159 3941 10177 3957 10162
      3957 10121
TIME...MOT...LOC 0144Z 220DEG 17KT 3934 10160 

HAIL...1.25IN
WIND...80MPH
 
$$

LUNDQUIST
3 follow-up statements
456 
WWUS53 KGLD 160156
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
756 PM MDT WED APR 15 2015

KSC181-193-160245-
/O.CON.KGLD.SV.W.0013.000000T0000Z-150416T0245Z/
SHERMAN KS-THOMAS KS-
756 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...

AT 755 PM MDT /855 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EDSON...MOVING NORTHEAST AT 20 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
EDSON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 24 AND 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3955 10118 3926 10159 3952 10167 3957 10162
      3957 10121
TIME...MOT...LOC 0155Z 215DEG 19KT 3941 10155 

HAIL...1.25IN
WIND...80MPH
 
$$

LUNDQUIST
909 
WWUS53 KGLD 160219
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT WED APR 15 2015

KSC181-193-160245-
/O.CON.KGLD.SV.W.0013.000000T0000Z-150416T0245Z/
SHERMAN KS-THOMAS KS-
819 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...

AT 818 PM MDT /918 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BREWSTER...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDSON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 26 AND 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3928 10156 3957 10160 3957 10121 3955 10118
TIME...MOT...LOC 0218Z 215DEG 22KT 3940 10146 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
070 
WWUS53 KGLD 160236
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
836 PM MDT WED APR 15 2015

KSC181-193-160245-
/O.CON.KGLD.SV.W.0013.000000T0000Z-150416T0245Z/
SHERMAN KS-THOMAS KS-
836 PM MDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
MDT/945 PM CDT/ FOR NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS
COUNTIES...

AT 834 PM MDT /934 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BREWSTER...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SHERMAN AND NORTHWESTERN THOMAS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3937 10145 3957 10149 3957 10121
TIME...MOT...LOC 0234Z 220DEG 17KT 3946 10139 

HAIL...1.00IN
WIND...60MPH
 
$$

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:20 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 15, 5:20 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT WED APR 15 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 245 PM MDT WED APR 15 2015

THIS AFTERNOON THROUGH TONIGHT...AT 20Z DRYLINE CURRENTLY LOCATED
FROM NEAR KIRK COLORADO SOUTHEAST TO NEAR BURLINGTON TO KIT CARSON
COLORADO. MODELS AGREE THAT THUNDERSTORM INITIATION EXPECTED IN THIS
GENERAL AREA OR SLIGHTLY EAST ANYTIME NOW. FROM NOW THROUGH 00Z
SHOULD SEE A SLOW EASTWARD PROGRESSION OF BROKEN LINE OR LINE OF
STORMS REACHING A BENKELMAN TO COLBY AND OAKLEY LINE OR SLIGHTLY
WEST OF IT. LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. CANT
RULE OUT A TORNADO VERY EARLY IN THE PERIOD.

AFTER 00Z GENERAL IDEA PER HRRR/NAM IS TO MOVE ANY ONGOING ACTIVITY
EAST/NORTHEAST THROUGH THE REST OF THE AREA DURING THE EVENING. BY
MIDNIGHT MOST OF THE ACTIVITY SHOULD BE LIMITED TO GRAHAM AND
NORTON COUNTIES EASTWARD. DURING THIS TIME STRONG AND POSSIBLY
DAMAGING WINDS APPEAR TO BE THE PRIMARY THREATS ALTHOUGH LARGE
HAIL CANT BE RULED OUT.

LOW TEMPERATURES IN THE LOW 30S TO AROUND 40 FOR FAR EASTERN
COLORADO...LOW 40S TO AROUND 50 EAST OF THE STATE LINE...MILDEST IN
NORTON AND HILL CITY.

THURSDAY...VARYING SOLUTIONS AS TO WHAT EXACTLY WILL HAPPEN BUT
GENERAL IDEA IS FOR THE MORNING HOURS TO BE GENERALLY VOID OF
PRECIPITATION GIVEN RATHER DRY MID LEVELS. NAM/GFS DO SHOW SOME LOW
LEVEL CLOUDINESS MOVING IN AND CANT RULE OUT SOME VERY LIGHT
SHOWERS. HAVE LOWERED POPS A BIT. DURING THE AFTERNOON HOURS
PRECIPITATION CHANCES INCREASE A BIT AND I AM PROBABLY A BIT HIGH ON
MY POPS. CANT RULE OUT A STRAY THUNDERSTORM AS WELL. HIGH
TEMPERATURES IN THE MID 50S TO LOW 60S FOR FAR EASTERN
COLORADO...LOW 60S TO AROUND 70 EAST OF THE STATE LINE. IF THE NAM
VERIFIES WITH MORE EXTENSIVE LOW LEVEL CLOUDINESS HIGH TEMPERATURES
WILL LIKELY BE SEVERAL DEGREES COOLER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 245 PM MDT WED APR 15 2015

THURSDAY-SUNDAY...CONTINUING TO MONITOR ACTIVE WEATHER PATTERN
THROUGH THIS WEEKEND AS LARGE SCALE UPPER LOW TRANSITIONS EAST
THROUGH THE CENTRAL ROCKIES AND ACROSS THE PLAINS. ANOMALOUSLY MOIST
AIR MASS WILL DEVELOP INTO THE PLAINS WITH THE EASTERN HALF OF THE
CWA PROGGED TO HAVE PWATS 1 INCH OR HIGHER BY LATE THURSDAY NIGHT
WHICH IS IN THE 99TH PERCENTILE. QUASI STATIONARY FRONT...DRY LINE IN
OUR SOUTH/SOUTHWEST...ALONG WITH OCCLUSION WILL LIKELY ACT AS MAIN
FOCUS FOR POSSIBLE BANDING OR OVERRUNNING OF PRECIPITATION THROUGH
THIS WEEKEND. OVERALL CONFIDENCE IN BENEFICIAL PRECIPITATION
CONTINUES TO INCREASE...HOWEVER POSITION OF BETTER QPF STILL IN
QUESTION PAST THURSDAY NIGHT AS MODELS DIFFER ON TIMING/POSITION OF
THESE FEATURES. THERE IS ALSO A TREND TOWARDS DRY SLOT REDEVELOPING
FRIDAY MORNING BEFORE SHOWERS/THUNDERSTORMS REDEVELOP MIDDAY.

REGARDING POP FORECAST TRENDS...I RAISED POPS THURSDAY NIGHT TO
CATEGORICAL ACCOUNTING FOR GOOD PRECIP SIGNAL AND BETTER MODEL
CONSISTENCY. OTHER CHANGE WAS TO SHOW DECREASING TREND FRI MORNING
TO ACCOUNT FOR POSSIBLE DRY SLOT DEVELOPMENT. BEYOND THAT I TRIED TO
NOT TO MAKE ANY WHOLESALE CHANGES WITH LIKELY POPS ACROSS THE NORTH
AND EAST CONTINUING FRIDAY NIGHT. I KEPT CHANCE POPS SATURDAY
THROUGH SUNDAY...AS CONFIDENCE IS NOT QUITE AS HIGH ON
TIMING/COVERAGE.

REGARDING QPF FORECAST TRENDS...AS PREVIOUSLY MENTIONED CONFIDENCE
IS INCREASING IN GOOD PRECIP AMOUNTS ACROSS THE CWA...AND WITH
MODERATE INSTABILITY ALONG WITH OVERRUNNING I AM COMFORTABLE USING
AGGRESSIVE BLEND AND SHOWING HIGHER TRENDS. BETWEEN THURSDAY NIGHT
AND FRIDAY NIGHT RAINFALL AMOUNTS OF 1 TO 2" IN OUR NORTHERN AND
EASTERN CWA SEEM REASONABLE...AND LOCALLY HIGHER AMOUNTS ARE
CERTAINLY POSSIBLE. NOT AS MUCH CONFIDENCE IN THE SOUTHERN
CWA...HOWEVER AS OF NOW 36HR TOTALS OF 0.5 TO 1" STILL SEEM
REASONABLE.

REGARDING SEVERE POTENTIAL THURSDAY EVENING...DEPENDING ON THE AMOUNT
OF CLEARING ASSOCIATED WITH DRY SLOT THIS FAR NORTH AND POSITION OF
DRY LINE/SURFACE FRONT WE COULD SEE A FEW SEVERE THUNDERSTORMS
DEVELOP IN NORTHWEST KANSAS IN POTENTIAL MODERATE CAPE/HIGH SHEER
ENVIRONMENT. WILL NEED TO MONITOR AS INGREDIENTS COULD BE AS GOOD OR
BETTER THAN THIS AFTERNOON.

SUNDAY NIGHT-WEDNESDAY...UPPER LOW CONTINUES TO TRANSITION EASTWARD
EVENTUALLY MERGING WITH BUILDING TROUGH OUT OF CANADA. NORTHERN H3
JET BECOMES ORIENTATED NORTH TO SOUTH ACROSS THE NORTHERN PLAINS AS
THIS LONGWAVE TROUGH DEEPENS OVER THE GREAT LAKES. THERE WILL BE A
TENDENCY TOWARDS SHORTWAVE TROUGHS TO MOVE THROUGH THIS FLOW TOWARDS
THE CENTRAL PLAINS WEAKENING AS THE SLIDE SOUTH. THERE IS NOT A LOT
OF CONFIDENCE IN THESE FEATURES...HOWEVER CONFIDENCE IS ALSO TOO LOW
TO GO COMPLETELY DRY. I KEPT SLIGHT CHANCE POPS IN PLACE WITH BET
SIGNAL FOR THUNDER WEDNESDAY AS SOUTHERN JET STREAM FINALLY STARTS
TO MOVE BACK TOWARDS THE CENTRAL ROCKIES WITH ALONG CLOSED UPPER
LOW BUILDING OVER THE SOUTHWEST US.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 520 PM MDT WED APR 15 2015

THUNDERSTORMS WILL BE POSSIBLE IN THE FIRST 6 HR OF THE TAF PERIOD
WITH ACTIVITY ALONG CO/KS STATELINE CURRENTLY TRANSITIONING NORTH
AND EAST. SOME RADAR RETURNS AND SURFACE OBS WOULD INDICATED VIRGA
AND DRY THUNDERSTORMS...WITH ISOLATED MICROBURSTS IN SOME OF THE
CELLS. I KEPT TEMPO MENTION OF THUNDERSTORM IN TAFS...WITH
COVERAGE LIMITED.

ADDITIONAL THUNDERSTORM ACTIVITY MAY REDEVELOP LATE
TONIGHT...HOWEVER AT THIS POINT CONFIDENCE IS TOO LOW TO ADD IN
TAFS. IF THIS WAS TO OCCUR KMCK SEEMS LIKE THE BEST BET.
OTHERWISE...THE BETTER PRECIP SIGNAL FOR SHOWER/THUNDERSTORM
REDEVELOPMENT IS CURRENTLY OUTSIDE THE CURRENT TAF PERIOD.

FOG/STRATUS MAY DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHWEST
NEBRASKA. CURRENTLY IT STILL LOOKS LIKE THE IMPACT IN CIG/VIS
SHOULD BE LIMITED AT KMCK WITH VFR/MVFR AT KGLD. I HAVE
UNCERTAINTY WITH HOW DENSE THE FOG AND LOW THE CIGS WOULD BE
CONSIDERING THE POSSIBILITY FOR INCREASED MIXING NEAR KMCK IF
THERE IS OVERNIGHT CONVECTION. I KEPT KMCK TAF IN LINE WITH
CURRENT MAV/MET AND PREVIOUS FORECAST TRENDS SHOWING LIFR CIGS AND
6SM BR AROUND 11-17Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-254.

NE...NONE.
&&

SHORT TERM...99
LONG TERM...DR
AVIATION...DR
Hazardous weather outlook, Apr 15, 10:10 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1010 AM MDT WED APR 15 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1010 AM MDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. OUTDOOR BURNING IS
HIGHLY DISCOURAGED.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 3 PM
MDT (4 PM CDT) ALONG OR WEST OF A LINE FROM NEAR WRAY TO BURLINGTON
AND TRIBUNE. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS
EVENING THE INITIAL LINE OF THUNDERSTORMS MAY EITHER CONTINUE EAST
OR DEVELOP INTO A SMALL COMPLEX. FOR THE FIRST SEVERAL HOURS
AFTER THUNDERSTORM INITIATION THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. DURING THE EARLY
TO MID EVENING HOURS THE PRIMARY THREATS SHOULD BECOME LARGE HAIL
AND DAMAGING WINDS. ANY THUNDERSTORM THAT PRODUCES STRONG OR
DAMAGING WINDS WILL HAVE AN INCREASED CHANCE TO ALSO PRODUCE
BLOWING DUST AND DIRT WITH NEAR ZERO VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS EAST OF A LINE
FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA BOTH THURSDAY AND
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).

In the hours before

Special weather statement, Apr 15, 6:03 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT WED APR 15 2015

KSZ013-027-160030-
WALLACE KS-SHERMAN KS-
603 PM MDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN AND
NORTHWESTERN WALLACE COUNTIES UNTIL 630 PM MDT...

AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF RULETON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.  THE STRONG WINDS MAY CAUSE BLOWING DUST AND
REDUCED VISIBILITIES.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
SHERMAN AND NORTHWESTERN WALLACE COUNTIES.

LAT...LON 3905 10180 3906 10198 3926 10199 3924 10169
TIME...MOT...LOC 0002Z 186DEG 22KT 3913 10188

LUNDQUIST
Local storm report, Apr 15, 7:03 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             13 SW GOODLAND          39.22N 101.88W
04/15/2015  M1.00 INCH       SHERMAN            KS   PUBLIC

            AVERAGE STONE SIZE WAS 1/2 INCH.

&&

MK
Local storm report, Apr 15, 7:24 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             6 S GOODLAND            39.26N 101.71W
04/15/2015  E0.75 INCH       SHERMAN            KS   STORM CHASER

            RELAYED VIA SPOTTER NETWORK. FOUND ON THE GROUND. HAIL
            COVERING 25 PERCENT OF ROADWAY.

&&

MK
Local storm report, Apr 15, 7:36 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
736 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 E GOODLAND            39.35N 101.62W
04/15/2015  M1.25 INCH       SHERMAN            KS   STORM CHASER

&&

MK
Local storm report, Apr 15, 7:39 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
739 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 WSW EDSON             39.31N 101.63W
04/15/2015  E1.00 INCH       SHERMAN            KS   TRAINED SPOTTER

&&

MK
Local storm report, Apr 15, 7:43 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND GST     8 E GOODLAND            39.35N 101.56W
04/15/2015  E85 MPH          SHERMAN            KS   STORM CHASER

&&

MK

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 6:03 PM MDTSpecial Weather StatementGLDSherman27 min
Apr 15, 6:09 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace51 min
Apr 15, 6:29 PM MDTSevere Thunderstorm WarningGLDSherman32 min
Apr 15, 6:43 PM MDTSevere Thunderstorm WarningGLDSherman62 min
Apr 15, 7:25 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace50 min
Apr 15, 8:07 PM MDTSevere Thunderstorm WarningGLDSherman, Thomas38 min
Apr 15, 8:45 PM MDTSevere Thunderstorm WarningGLDRawlins, Thomas48 min
Apr 16, 11:56 AM MDTSpecial Weather StatementGLDWichita34 min
Apr 16, 1:09 PM MDTSpecial Weather StatementGLDThomas36 min
Apr 16, 1:52 PM MDTSpecial Weather StatementGLDSheridan23 min
Apr 16, 2:02 PM MDTSevere Thunderstorm WarningGLDDecatur, Sheridan43 min
Apr 16, 2:32 PM MDTSpecial Weather StatementGLDGove28 min
Apr 16, 2:49 PM MDTSpecial Weather StatementGLDDecatur26 min
Apr 16, 3:11 PM MDTSpecial Weather StatementGLDGove, Graham34 min
Apr 16, 3:19 PM MDTSpecial Weather StatementGLDNorton26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.